Flash Flood, Oregon
- When
- September 23, 8:23 AM CST to 11:23 AM CST
- Where
- Oregon County, Alton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Flooding was reported over several county roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 23, 4:49 AM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT SAT SEP 23 2006 UPDATED AVIATION ...TORNADO WATCH 796 REMAINS IN EFFECT UNTIL 11 AM... .DISCUSSION... TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING. EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH CENTRAL MISSOURI WILL POSE A FLOODING THREAT. TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL. SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS...COLD FRONT STARTING TO MAKE A BIT OF PROGRESS EASTWARD. STILL HAVE SURFACE WAVE ALONG FRONT HEADING INTO SW CORNER OF MISSOURI. MAIN PRECIPITATION SHIFTING EAST OF SGF/JLN TERMINAL LOCATIONS AND WILL KEEP TERMAINALS DRY OTHER THAN A TEMPO GROUP FOR A COUPLE OF HOURS TO BEGIN THE SGF TAFS. CEILINGS WILL HOVER AROUND 3000 TO 4000 FEET THIS MORNING WITH WINDSHIFT IN SGF OCCURRING TOWARDS MIDDAY. CLEARING SKY EXPECTED BY THIS EVENING. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SAT SEP 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 546 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES... DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: AREAS SOUTH AND EAST OF INTERSTATE 44. DISCUSSION: A COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL AND SOUTHWEST MISSOURI TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT EARLY THIS MORNING NEAR THE INTERSTATE 44 CORRIDOR. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS WITH THESE STORMS. A SMALL TORNADO THREAT DOES EXIST SOUTH OF A NEOSHO TO AVA LINE THROUGH THE MIDDLE OF THIS MORNING. THE LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL AND SOUTH CENTRAL MISSOURI BY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY STORMS THAT CAN DEVELOP AHEAD OF THE MAIN LINE. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE EAST OF A NEVADA TO NEOSHO LINE. DUE TO HEAVY RAINFALL OVER THE PAST 24 HOURS...AN ENHANCED FLOODING THREAT EXISTS ACROSS SOUTH CENTRAL MISSOURI FROM GAINESVILLE TO ALTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH AND EAST OF INTERSTATE 44 AFTER 12 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM TSTM WND DMG ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
TREES DOWN IN TOWN.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
WATER RUNNING OVER SEVERAL COUNTY ROADS.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG WINONA 37.01N 91.32W
09/23/2006 SHANNON MO PUBLIC
TREES DOWN.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG DORA 36.78N 92.22W
09/23/2006 OZARK MO PUBLIC
LARGE OAK TREE BLOWN DOWN.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN MYRTLE 36.51N 91.27W
09/23/2006 M10.16 INCH OREGON MO PUBLIC
24 HOUR TOTAL RAINFALL.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD 5 E MYRTLE 36.51N 91.18W
09/23/2006 OREGON MO PUBLIC
VOLUNTEER WEATHER OBSERVER REPORTED THE ELEVEN POINT
RIVER HAS FLOODED OVER HIGHWAY 142. ROADWAY IS
IMPASSABLE. ALSO...SOUTH OF MYRTLE ROUTE B IS FLOODED
ALONG THE MISSOURI/ARKANSAS BORDER.
&&
SCHULTZThe Springfield radar (KSGF), 188 km away, was scanning. The volume nearest the first event began at 14:21 UTC.
1 flash flood. Local standard time, as filed.
Flooding was reported over several county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533253.